Alert archive / Ohio / Small Craft Advisories in 2012

Small Craft Advisory 70, NWS Cleveland, OH

October 13, 2012

NWS Cleveland, OH issued this small craft advisory at Oct 13, 2012, 10:07 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2012, 10:07 PM EDT (02:07 UTC)
Expired
Oct 14, 2012, 4:24 AM EDT
In force
6 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

702 
WHUS71 KCLE 140207
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1007 PM EDT SAT OCT 13 2012

LEZ142>145-141015-
/O.NEW.KCLE.SC.Y.0070.121014T0207Z-121014T2000Z/
/O.CON.KCLE.GL.A.0007.121014T2000Z-121015T1200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
1007 PM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT SUNDAY. A GALE
WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
MORNING. 

* WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 30 KNOTS OVERNIGHT AND
  SUNDAY WILL BECOME SOUTHWEST AND WEST GALES TO 35 KNOTS SUNDAY
  EVENING AND CONTINUE INTO THE EARLY MORNING HOURS ON MONDAY.

* WAVES: WAVES WILL BE 2 TO 4 FEET OVERNIGHT AND SUNDAY AND BUILD
  TO 5 TO 8 FEET SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE
WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE FORECAST AND
PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER ALTERING THEIR
PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ146>149-141015-
/O.NEW.KCLE.SC.Y.0070.121014T0207Z-121015T0200Z/
/O.CON.KCLE.GL.A.0007.121015T0200Z-121015T1600Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1007 PM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT SUNDAY. A
GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING. 

* WINDS: SOUTH WINDS 20 TO 30 KNOTS OVERNIGHT WILL BECOME
  SOUTHWEST AND CONTINUE ON SUNDAY. THE WINDS WILL BECOME
  SOUTHWEST 35 KNOT GALES LATER SUNDAY NIGHT...THEN 35 KNOT GALES
  FROM THE WEST ON MONDAY MORNING.

* WAVES: WILL BUILD TO 4 TO 6 FEET OVERNIGHT AND TO 7 TO 10 FEET
  SUNDAY NIGHT AND CONTINUE INTO MONDAY MORNING

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE
WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE FORECAST AND
PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER ALTERING THEIR
PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ162>165-141015-
/O.CON.KCLE.GL.A.0007.121014T2000Z-121015T1200Z/
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
1007 PM EDT SAT OCT 13 2012

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY MORNING...

A GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY MORNING. 

* WINDS: SOUTH WINDS 20 TO 30 KNOTS WILL BECOME SOUTHWEST AND 
  WEST GALES TO 35 KNOTS SUNDAY EVENING AND CONTINUE TO THE 
  EARLY MORNING HOURS ON MONDAY. 

* WAVES: WAVES WILL BUILD TO 5 TO 8 FEET SUNDAY NIGHT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE
WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE FORECAST AND
PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER ALTERING THEIR
PLANS.

&&

$$

LEZ061-166>169-141015-
/O.CON.KCLE.GL.A.0007.121015T0200Z-121015T1600Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1007 PM EDT SAT OCT 13 2012

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY MORNING...

A GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING. 

* WINDS: SOUTH WINDS TO 30 KNOTS ON SUNDAY WILL BECOME SOUTHWEST 
  TO 35 KNOTS GALES LATER SUNDAY NIGHT...THEN 35 KNOT GALES FROM 
  THE WEST ON MONDAY MORNING. 

* WAVES: WILL BUILD TO 7 TO 10 FEET SUNDAY NIGHT AND CONTINUE 
  INTO MONDAY MORNING 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE
WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE FORECAST AND
PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER ALTERING THEIR
PLANS.

&&

$$
1 follow-up statement
906 
WHUS71 KCLE 140824
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
424 AM EDT SUN OCT 14 2012

LEZ149-141630-
/O.CAN.KCLE.SC.Y.0070.000000T0000Z-121015T0200Z/
/O.UPG.KCLE.GL.A.0007.121015T0200Z-121015T1600Z/
/O.NEW.KCLE.GL.W.0010.121015T0400Z-121015T1900Z/
CONNEAUT OH TO RIPLEY NY-
424 AM EDT SUN OCT 14 2012

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM EDT
MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM EDT
MONDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE
WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTH WINDS 20 TO 30 KNOTS. THE WINDS WILL BECOME
  SOUTHWEST GALES TO 35 KNOTS LATE IN THE EVENING...THEN 35 KNOT
  GALES FROM THE WEST ON MONDAY.

* WAVES: WILL BUILD TO 4 TO 6 FEET OVERNIGHT AND TO 7 TO 10 FEET
  SUNDAY NIGHT AND CONTINUE INTO MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LEZ142>145-141630-
/O.UPG.KCLE.SC.Y.0070.000000T0000Z-121014T2000Z/
/O.NEW.KCLE.GL.W.0010.121014T1600Z-121015T1100Z/
/O.UPG.KCLE.GL.A.0007.121014T2000Z-121015T1200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
424 AM EDT SUN OCT 14 2012

...GALE WARNING IN EFFECT FROM NOON TODAY TO 7 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 AM EDT MONDAY.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH
IS NO LONGER IN EFFECT. 

* WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 30 KNOTS THIS MORNING WILL
  BECOME SOUTHWEST GALES TO 35 KNOTS DURING THE AFTERNOON THEN
  CONTINUE INTO THE EARLY MORNING HOURS ON MONDAY.

* WAVES: WAVES WILL BE 3 TO 5 FEET BUILDING TO 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LEZ146>148-141630-
/O.UPG.KCLE.SC.Y.0070.000000T0000Z-121015T0200Z/
/O.NEW.KCLE.GL.W.0010.121015T0000Z-121015T1400Z/
/O.UPG.KCLE.GL.A.0007.121015T0200Z-121015T1600Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-
424 AM EDT SUN OCT 14 2012

...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT
MONDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE
WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTH WINDS 20 TO 30 KNOTS WILL BECOME SOUTHWEST TO 35
  KNOT GALES THIS EVENING...THEN 35 KNOT GALES FROM THE WEST ON
  MONDAY MORNING.

* WAVES: 4 TO 6 FEET BUILDING TO 7 TO 10 FEET SUNDAY NIGHT AND
  CONTINUE INTO MONDAY MORNING

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LEZ162>165-141630-
/O.UPG.KCLE.GL.A.0007.121014T2000Z-121015T1200Z/
/O.NEW.KCLE.GL.W.0010.121014T1600Z-121015T1100Z/
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
424 AM EDT SUN OCT 14 2012

...GALE WARNING IN EFFECT FROM NOON TODAY TO 7 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 AM EDT MONDAY.
THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 30 KNOTS THIS MORNING WILL
  BECOME SOUTHWEST GALES TO 35 KNOTS DURING THE AFTERNOON THEN
  CONTINUE INTO THE EARLY MORNING HOURS ON MONDAY.

* WAVES: WAVES WILL BE 3 TO 5 FEET BUILDING TO 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LEZ166>168-141630-
/O.UPG.KCLE.GL.A.0007.121015T0200Z-121015T1600Z/
/O.NEW.KCLE.GL.W.0010.121015T0000Z-121015T1400Z/
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
424 AM EDT SUN OCT 14 2012

...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT
MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTH WINDS 20 TO 30 KNOTS WILL BECOME SOUTHWEST TO 35
  KNOT GALES THIS EVENING...THEN 35 KNOT GALES FROM THE WEST ON
  MONDAY MORNING.

* WAVES: 4 TO 6 FEET BUILDING TO 7 TO 10 FEET SUNDAY NIGHT AND
  CONTINUE INTO MONDAY MORNING

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LEZ061-169-141630-
/O.UPG.KCLE.GL.A.0007.121015T0200Z-121015T1600Z/
/O.NEW.KCLE.GL.W.0010.121015T0400Z-121015T1900Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
424 AM EDT SUN OCT 14 2012

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM EDT
MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTH WINDS 20 TO 30 KNOTS. THE WINDS WILL BECOME
  SOUTHWEST GALES TO 35 KNOTS LATE IN THE EVENING...THEN 35 KNOT
  GALES FROM THE WEST ON MONDAY.

* WAVES: WILL BUILD TO 4 TO 6 FEET OVERNIGHT AND TO 7 TO 10 FEET
  SUNDAY NIGHT AND CONTINUE INTO MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 13, 10:01 PM EDT, 6 minutes earlier.

Area forecast discussion, Oct 13, 10:01 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1001 PM EDT SAT OCT 13 2012

.SYNOPSIS...
LOW PRESSURE WILL STRENGTHEN AS IT TRACKS FROM THE CENTRAL PLAIN AND
ACROSS THE GREAT LAKES BETWEEN TONIGHT AND SUNDAY. THIS WILL BRING
WINDY CONDITIONS AND A CHANCE FOR THUNDERSTORMS TO THE AREA. THE LOW
AND THE ASSOCIATED UPPER TROUGH WILL BE EXITING THE REGION MONDAY
WITH HIGH PRESSURE TO FOLLOW FOR TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
CONVECTIVE ACTIVITY DEVELOPED ALONG THE WARM FRONT ACROSS NORTHERN
INDIANA AND SOUTHERN LOWER MICHIGAN. THIS ACTIVITY AND ANY NEW
STUFF THAT DEVELOPS WILL LIKELY HAVE A FEW RUMBLES OF THUNDER IN
IT NOW THAT WE ARE IN THE WARM SECTOR OF THE STORM SYSTEM.
SO...ADDED A MENTION OF THUNDER TO THE GRIDS TO ACCOUNT FOR
CONVECTIVE ACTIVITY.

TEMPERATURES HAVE PRETTY MUCH LEVELED OUT MOST AREAS NOW AND WE
SHOULD EXPECT TO SEE SLOW INCREASES THROUGH THE REST OF THE NIGHT
AS WARM AIR ADVECTION CONTINUES.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
SUNDAY WILL TURN OUT TO BE AN INTERESTING DAY. SOUTHERLY WINDS WILL
PICK UP AHEAD OF THE FRONT. THERE WILL BE A LULL IN THE PRECIP
SUNDAY MORNING WITH THE WARM FRONT TO THE NORTH OF THE AREA.
TEMPERATURES WILL CLIMB WELL ABOVE NORMAL...DEFINITELY INTO THE
LOWER 70S. CLOUD COVER MAY INHIBIT IT FROM GETTING ABOVE 75 DEGREES.
UNCERTAIN HOW QUICKLY WE WILL CLOUD OVER AND HOW MUCH IN THE WAY OF
SHOWERS/TS WILL DEVELOP AHEAD OF THE FRONT. WINDS WILL BE CLOSE TO
ADVISORY CRITERIA...UPWARDS OF 45 MPH POSSIBLE IF WE STAY CLEARER
AND MIX WELL. BEST CHANCES FOR THIS APPEAR TO BE WEST OF I71 AND
ACROSS THE ENTIRE LAKESHORE GOING INTO SUNDAY EVENING. OTHERWISE
SHOWERS COULD BRING GUSTY WINDS. AREA STILL SITTING OUTSIDE OF THE
SLIGHT RISK AREA. INSTABILITY IN QUESTION...ALTHOUGH THERE WILL BE
PLENTY OF FORCING.

WINDS REMAIN BREEZY INTO SUNDAY NIGHT. WE DRY OUT BEHIND THE FRONT
AND WILL HAVE LOWS AROUND 50. UPPER TROUGH AND THE COOLER AIR
ALOFT WILL BE ABLE TO PRODUCE A FEW SCATTERED SHOWERS...ESPECIALLY
ACROSS NE OH/NW PA. TEMPS WILL BE COOLER...ONLY RECOVERING INTO
THE MID/UPPER 50S.

RIDGE SLOWLY BUILDS IN MONDAY NIGHT. WILL LIKELY LINGER ONTO LAKE
CLOUD ACROSS THE EAST...BUT CLEAR TO THE WEST. WENT WITH THE
COOLER GUID TEMPS ACROSS THE WEST. HIGH PRESSURE TUESDAY...BUT WE
MAY GET SOME MID/HIGH CLOUDS OVERSPREAD THE AREA LATE FROM A
SHORTWAVE MOVING ACROSS THE CENTRAL LAKES. FOR NOW WILL KEEP
PRECIP CHANCES NORTH OF THE AREA FOR TUESDAY NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
NOT A LOT OF CONFIDENCE IN THE EXTENDED FORECAST DUE TO THE UPCOMING
CUTOFF LOW. THE CONSENSUS IS FOR A CUTOFF LOW...BUT THE EXTENDED
MODELS ARE VERY POOR AT GETTING THE STRENGTH AND POSITION/TIMING
CORRECT. THE ENSEMBLES ARE NOT THE BEST WITH CUTOFFS AS THEY SMOOTH
THINGS OUT TOO MUCH. THE GFS SEEMS QUICK TO DEVELOP THE LOW AND
QUICK TO LIFT OUT. THE ECMWF IS SLOWER AND PROBABLY BETTER IN DAYS
3-6 BUT MAY BE TOO SLOW TO KICK OUT THE LOW NEXT WEEKEND. THE GOOD
THING...IT IS A LONG WAY OUT IN THE FORECAST SO WE CAN COMPROMISE
THE FORECAST AND WATCH THE TRENDS.

WILL TIME THE ASSOCIATED FRONT FOR THURSDAY NIGHT INTO FRIDAY FOR
NOW. NOT SURE HOW WARM TO MAKE TEMPS ON WED AND THUR. WITH THE SOUTH
TO SOUTHEAST FLOW WILL KEEP TEMPERATURES ABOVE NORMAL...IN THE
60S/NEAR 70...UNTIL THE FRONTAL PASSAGE...BUT NOT GO AS WARM AS IT
COULD BE GIVEN THE UNCERTAINTY IN THE TIMING. COOLER ON FRIDAY AND
SATURDAY. WILL DROP TEMPERATURES BACK TO NEAR NORMAL FRIDAY AND
BELOW NORMAL ON SATURDAY...IN THE 50S.

&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
THE RAIN WAS SPREADING EAST QUICKLY. MAINLY VFR EXCEPT OVER
NORTHWEST OHIO AND IN SOME POCKETS OF HEAVIER RAIN. THE RAIN WILL
END...THERE WILL BE A BREAK...PATCHY MVFR BR AND THEN WE WILL
HAVE TO WAIT UNTIL SUNDAY AFTERNOON FOR MORE SHOWERS AND
THUNDERSTORMS TO DEVELOP. TIMING IS SOMEWHAT OF AN ISSUE...IT MAY
BE MORE TOWARDS LATE AFTERNOON AS THE COLD FRONT WILL NOT CROSS
THE REGION UNTIL SUNDAY NIGHT.

WINDS WILL BE GUSTY FROM THE SOUTHWEST...APPROACHING 35 TO 40 KTS
DURING THE AFTERNOON AND CONTINUE INTO THE EVENING.

.OUTLOOK...NON VFR MAY LINGER IN THE WAKE OF THE COLD FRONT
SUNDAY NIGHT INTO MONDAY FOR NE OHIO AND NW PA.

&&

.MARINE...
THE TRACK OF THE DEVELOPING LOW PRESSURE CENTER AS IT CROSSES THE
GREAT LAKES IS FAVORABLE FOR STRONG WINDS. THE AIR MASS WILL BECOME
UNSEASONABLY WARM TONIGHT WHICH WILL INITIALLY LIMIT THE INSTABILITY
AND DOWNWARD MOMENTUM TRANSFER AND SURFACE WIND OVER LAKE ERIE. SOME
STRONGER WINDS OR GUSTS COULD OCCUR WITH THE SHOWERS/STORMS LATE
TODAY AND TONIGHT AS THERE CAN BE BETTER MIXING WITH THE CONVECTION
BUT NOT ENOUGH TO POST A GALE YET. THE SOUTH WIND WILL PROTECT
THE NEARSHORE WATERS FOR A WHILE BUT EVENTUALLY THE LAKE WILL GET
STIRRED UP. THE STRONGEST WIND THREAT WOULD SEEM TO BE WITH THE
FRONTAL PASSAGE SUNDAY EVENING/NIGHT AND AM INCLINED TO GO WITH A
GALE WATCH AT THAT TIME ALTHOUGH IT WILL LIKELY BE SHORT LIVED...
ABOUT 12 HOURS OR SO.

HIGH PRESSURE WILL BUILD IN ON MONDAY AND TUESDAY...THEN AN EXTENDED
PERIOD OF SOUTH WINDS ARE LIKELY THE SECOND HALF OF THE
WEEK...STARTING TUESDAY NIGHT. THE SOUTH WIND WILL EVENTUALLY GET
BRISK ENOUGH FOR WIND AND WAVES EXCEEDING SMALL CRAFT CRITERIA BUT
NOT SURE HOW FAST THAT WOULD OCCUR.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...GALE WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING FOR
     LEZ061-146>149-166>169.
     GALE WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING FOR
     LEZ142>145-162>165.
     SMALL CRAFT ADVISORY UNTIL 10 PM EDT SUNDAY FOR LEZ146>149.
     SMALL CRAFT ADVISORY UNTIL 4 PM EDT SUNDAY FOR LEZ142>145.

&&

SYNOPSIS...OUDEMAN
NEAR TERM...LOMBARDY
SHORT TERM...OUDEMAN
LONG TERM...KOSARIK
AVIATION...KIELTYKA
MARINE...KOSARIK
Hazardous weather outlook, Oct 13, 9:56 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
956 PM EDT SAT OCT 13 2012

OHZ003-006>012-017>020-027>030-036-037-047-089-PAZ001-150200-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-HANCOCK-
SENECA-HURON-MEDINA-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-
KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
956 PM EDT SAT OCT 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STRONG STORM SYSTEM WILL MOVE INTO THE CENTRAL GREAT LAKES THIS
WEEKEND. GUSTY SOUTH TO SOUTHWEST WINDS MAY APPROACH ADVISORY
LEVELS AHEAD OF A COLD FRONT ON SUNDAY. GUSTS CAN BE AS MUCH AS 45
MPH. AS THE COLD FRONT MOVES INTO NORTHERN OHIO AND NORTHWEST
PENNSYLVANIA SUNDAY AFTERNOON AND EVENING IT MAY PRODUCE STRONG TO
SEVERE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ142>145-162>165-150200-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
956 PM EDT SAT OCT 13 2012

...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-146>149-166>169-150200-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
956 PM EDT SAT OCT 13 2012

...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ013-014-021>023-031>033-038-PAZ002-003-150200-
GEAUGA-ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-WAYNE-STARK-MAHONING-
HOLMES-SOUTHERN ERIE-CRAWFORD PA-
956 PM EDT SAT OCT 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STRONG STORM SYSTEM WILL MOVE INTO THE CENTRAL GREAT LAKES THIS
WEEKEND. GUSTY SOUTH TO SOUTHWEST WINDS OF 35 TO 40 MPH ARE
POSSIBLE. AS THE COLD FRONT MOVES INTO NORTHERN OHIO AND
NORTHWEST PENNSYLVANIA SUNDAY AFTERNOON AND EVENING IT MAY
PRODUCE STRONG TO SEVERE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LOMBARDY

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 4:03 AM EDTWind AdvisoryCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 15 more24 hr
Oct 14, 4:24 AM EDTGale WarningCLE30 hr

Nearby

Small Craft Advisories in Ohio, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.